MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Perforation of Vessels (2135); Pericardial Effusion (3271); Pericarditis (4448)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The subject patient is a 66 year-old female, "subject (b)(6)", enrolled in the study entitled, "shockwave lithoplasty compared to cutting balloon treatment in calcified coronary disease - a randomized controlled trial (short-cut)".On (b)(6) 2025, the subject who presented with stable angina, underwent percutaneous coronary intervention using shockwave c2 coronary intravascular lithotripsy (ivl) catheter in the right coronary artery (rca).Pre-procedure thrombolysis in myocardial infarction (timi) flow was ii with 99% stenosis.Post procedure timi flow was iii with 0% stenosis.The operative report noted that during the placement of a 3.0 x 48 synergy stent, there was an ellis class iii perforation observed.This was stabilized by inflating the stent balloon to 4 atm while a left femoral artery access was obtained.A second guide was engaged in the rca using a "ping pong" technique.A 3.5 x 26 papyrus and a 2.5 x 20 papyrus were deployed in an overlapping fashion in the ostial to mid rca which sealed the perforation.Successful pericardiocentesis was done with a drainage of 400ml of sanguineous/bloody fluid.The drain remained in the subject, and the subject was then transferred to the intensive care unit (icu).The subject had a total of 1,025ml of fluid drained between (b)(6) 2025.The drain was removed from the subject on (b)(6) 2025.The subject had complaints of chest pain and was treated for pericarditis with a course of steroids.On (b)(6) 2025, the subject was discharged, and the event was considered resolved.In the opinion of the investigator, the event was considered serious, severe in severity, not related to the device with causal relation to the procedure.The medical monitor assessed the event as anticipated.It is possibly related to the study device and causally related to the study procedure.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the ellis class iii perforation, chest pain, and pericarditis could not be definitively determined based on the information available.In the opinion of the investigator, the event was considered serious, severe in severity, not related to the device with causal relation to the procedure.The medical monitor assessed the event as anticipated.It is possibly related to the study device and causally related to the study procedure.Swmi medical safety assessed the device relatedness as not related and the procedure relatedness as causal relationship.Perforation occurred during the procedure and therefore has causal relationship to the procedure.Perforation occurred during the procedure and therefore has causal relationship to the procedure.The perforation was observed during the stent deployment and not related to use of ivl.Pericarditis and chest pain are related to the perforation and subsequent pericardial effusion and are not related to the use of ivl.While the pericarditis and pericardial effusion are as a result of the perforation that occurred during the procedure, the pericarditis and chest pain are not directly related to the procedure.The pericarditis and chest pain occurred after the procedure and was due to a cascade of events form the perforation that occurred during the procedure.Swmi clinical/cmo assessed the device relatedness as not related and the procedure relatedness as causal relationship.Perforation occurred during the procedure and is clearly procedure related.Perforation was reported to have occurred after stent deployment and investigator considered it to be related to the stent and not to ivl.The perforation is likely not related to ivl given the timing and clear alternative cause.Chest pain and pericarditis are almost certainly secondary to the perforation and pericardial effusion.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Additional Manufacturer Narrative
The following field was updated per new information received 11-aug-2025: section h6 health effect - clinical code (e): 3271 was added.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key22790290
Report Number3015053858-2025-00096
Device Sequence Number8286504
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)261031(10)03A241004B
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number03A241004B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTRONIK 2.5 X 20 PAPYRUS; BIOTRONIK 3.5 X 26 PAPYRUS; BOSTON SCIENTIFIC 3.0 X 48 SYNERGY STENT; DRAIN - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age66 YR
Patient SexFemale